Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Remarks on the Gauss-Lucas theorem in higher dimensional space

Author: A. W. Goodman
Journal: Proc. Amer. Math. Soc. 55 (1976), 97-102
MSC: Primary 30A08; Secondary 26A78
MathSciNet review: 0435366
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A recent paper by J. B. Diaz and Dorothy Browne Shaffer extends the Gauss-Lucas Theorem to $ n$-dimensional Euclidean space. The authors leave open certain natural questions concerning the existence of ``zeros of the derivative". This paper answers three such questions, and suggests several other questions for further investigation.

References [Enhancements On Off] (What's this?)

  • [1] J. B. Diaz and Dorothy Browne Shaffer, A generalization to higher dimensions of a theorem of Lucas concerning the zeros of the derivative of a polynomial of one complex variable, Proc. Internat. Congress Math. (Vancouver, 1974), Canad. Math. Congress (to appear). MR 0435365 (55:8325)
  • [2] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR22 #8302. MR 0117523 (22:8302)
  • [3] Morris Marden, Geometry of polynomials, Math. Surveys, no. 3, Amer. Math. Soc., Providence, R.I., 1966. MR27 #1562. MR 0225972 (37:1562)
  • [4] G.V. Sz.-Nagy, Über die Lage der Nullstellen eines Abstandspolynoms and seiner Derivierten, Bull. Amer. Math. Soc. 55(1949), 329-342. MR10, 702. MR 0030036 (10:702g)
  • [5] A. Schurrer, On the location of the zeros of the derivative of rational functions of distance polynomials, Trans. Amer. Math. Soc. 89(1958), 100-112. MR20 #4634. MR 0098172 (20:4634)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A08, 26A78

Retrieve articles in all journals with MSC: 30A08, 26A78

Additional Information

Keywords: Polynomials, zeros of the derivative, Euclidean $ n$-space, gradient, Gauss-Lucas Theorem
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society